MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-04-04-L
Medical Device Problem Codes Obstruction of Flow (2423); Migration (4003)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2022, a 4mm by 4mm amplatzer piccolo occluder was selected for implant in a 44 day old, 1.2 kg patient with the following patent ductus arteriosus (pda) dimensions: pda minimal diameter 2.8mm, pda diameter at aortic ampulla 3.2mm, pda length 13mm.The device was successfully implanted with accurate intraductal placement and no impingement of aortic flow.On (b)(6) 2022, it was revealed on echocardiography that the device had migrated and was protruding into the descending aorta with prominent gradient measurements.The physician attempted to snare the device from the pulmonary artery (pa) but was unsuccessful.The device was required to be retrieved surgically, and the patient's pda was surgically ligated.The patient recovered from surgery and was extubated within 72 hours.There was no implication of permanent impairment or damage, and inversely, the team feels closure of the pda was helpful in pulmonary function.The patient status is stable.No additional information was provided.
 
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Additional Manufacturer Narrative
An event of migration of the 4mm by 4mm amplatzer piccolo device was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.A review of the measurements as reported from the field was performed.Per the sizing table in the instructions for use, the correct size piccolo occluder for the measurements provided was 4mm by 4mm.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13457579
Report Number2135147-2022-00058
Device Sequence Number12208966
Product Code MAE
UDI-Device Identifier05415067031013
UDI-Public05415067031013
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number9-PDAP-04-04-L
Device Catalogue Number9-PDAP-04-04-L
Device Lot Number7060635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 DA
Patient SexMale
Patient Weight1 KG